Alert archive / Missouri / River Flood Warnings in 2012
River Flood Warning 42, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 4, 2012, 7:05 AM CDT for Andrew County, Nodaway County, Missouri. It took effect at May 4, 2012, 10:17 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 7:05 AM CDT (12:05 UTC)
- In effect from
- May 4, 2012, 10:17 AM CDT
- Expired
- May 4, 2012, 12:31 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Andrew County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Maryville (MYVM7). The gauge peaked at 15.49 ft at May 4, 2012, 11:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
932
WGUS43 KEAX 041205
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 AM CDT FRI MAY 4 2012
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC003-147-051205-
/O.NEW.KEAX.FL.W.0042.120504T1517Z-120506T0209Z/
/MYVM7.1.ER.120504T1517Z.120504T1800Z.120505T0209Z.UU/
705 AM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE 102 RIVER AT MARYVILLE 2E.
* FROM THIS MORNING TO SATURDAY EVENING.
* AT 6:30 AM FRIDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 20.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TONIGHT.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO
APPROACHES THE VILLAGE OF ARKOE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
MARYVILLE 2E 18 14.9 FRI 06 AM 20.2 THIS AFTERNOON
$$2 follow-up statements
096
WGUS83 KEAX 041540
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 AM CDT FRI MAY 4 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.
GRAND RIVER NEAR PATTONSBURG AFFECTING DAVIESS AND GENTRY COUNTIES.
GRAND RIVER NEAR GALLATIN AFFECTING DAVIESS AND LIVINGSTON COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
GRAND RIVER NEAR CHILLICOTHE AFFECTING LINN AND LIVINGSTON
COUNTIES.
GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON
AND LINN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC003-147-051540-
/O.EXT.KEAX.FL.W.0042.000000T0000Z-120505T2024Z/
/MYVM7.1.ER.120504T1748Z.120504T1800Z.120504T2024Z.UU/
1040 AM CDT FRI MAY 4 2012
THE FLOOD WARNING CONTINUES FOR
THE 102 RIVER AT MARYVILLE 2E.
* UNTIL SATURDAY AFTERNOON.
* AT 10:30 AM FRIDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 18.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO
APPROACHES THE VILLAGE OF ARKOE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
MARYVILLE 2E 18 15.6 FRI 10 AM 18.2 THIS AFTERNOON
$$
MOC061-075-051539-
/O.EXT.KEAX.FL.W.0041.000000T0000Z-120506T0000Z/
/PATM7.1.ER.120505T0000Z.120505T0000Z.120505T0000Z.NO/
1040 AM CDT FRI MAY 4 2012
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR PATTONSBURG.
* UNTIL SATURDAY EVENING.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 25.0
FEET THIS EVENING.
* AT 25.0 FEET...LOW-LYING FARMLAND BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
PATTONSBURG 25 17.7 FRI 8 AM 25.0 THIS EVENING
$$
MOC061-117-051539-
/O.EXT.KEAX.FL.W.0043.120504T1726Z-120506T1728Z/
/GAZM7.1.ER.120504T1726Z.120505T0000Z.120505T1728Z.NO/
1040 AM CDT FRI MAY 4 2012
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR GALLATIN.
* UNTIL SUNDAY AFTERNOON.
* AT 9:45 AM FRIDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 29.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* AT 26.0 FEET...LOW-LYING WOODLANDS AND FARMLAND ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
GALLATIN 26 18.8 FRI 10 AM 29.1 THIS EVENING
$$
MOC115-117-051539-
/O.CON.KEAX.FL.W.0044.120504T2239Z-120507T1145Z/
/CHZM7.2.ER.120504T2239Z.120505T1200Z.120506T1145Z.NO/
1040 AM CDT FRI MAY 4 2012
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR CHILLICOTHE.
* FROM THIS AFTERNOON TO MONDAY MORNING.
* AT 9:45 AM FRIDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 30.1 FEET BY SATURDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 24.0 FEET...LOW-LYING CROPLAND FLOODS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
CHILLICOTHE 24 12.6 FRI 10 AM 30.1 SATURDAY MORNING
$$
MOC033-041-115-117-051539-
/O.CON.KEAX.FL.W.0045.120504T2228Z-120508T1851Z/
/SNZM7.2.ER.120504T2228Z.120506T0600Z.120507T1851Z.NO/
1040 AM CDT FRI MAY 4 2012
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON.
* AT 9:45 AM FRIDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 33.3 FEET BY EARLY SUNDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 19.8 FRI 10 AM 33.3 EARLY SUNDAY MORNING
$$105
WGUS83 KEAX 041732
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 PM CDT FRI MAY 4 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC003-147-041801-
/O.CAN.KEAX.FL.W.0042.000000T0000Z-120505T2024Z/
/MYVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1231 PM CDT FRI MAY 4 2012
THE FLOOD WARNING IS CANCELLED FOR
THE 102 RIVER AT MARYVILLE 2E.
* AT 11:30 AM FRIDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.6 FEET. THE
RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY SATURDAY MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
102 RIVER
MARYVILLE 2E 18 15.3 FRI 11 AM 15.2 THIS AFTERNOON
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 4, 6:38 AM CDT, 27 minutes earlier.
Area forecast discussion, May 4, 6:38 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 638 AM CDT Fri May 4 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Short Term (Today-Sunday)... Overnight, convective activity continued along an elevated boundary across northern Missouri. Although these storms have generally been weakening, sufficient instability should help to keep this activity going through about mid-morning. Additionally, a few isolated thunderstorms developed along another elevated boundary across southeastern Kansas, tracking due east. This activity should clip the southern extent of our forecast area in west central Missouri as it moves into that area before sunrise. As of 09Z, the fairly stationary front remained draped across southeastern Nebraska through central Iowa. Very little movement is expected with this front today, which will keep better precipitation chances further north across Nebraska and Iowa. With a break in the precipitation during the late morning to afternoon hours, should see some breaks in the cloud cover to help boost afternoon temperatures into the middle/upper 80s, which is about 15F degrees above the seasonal normals. This daytime heating will also increase instability across the region, with CAPE values upwards of 4000-5000 J/kg. 0-6km bulk shear will be fairly weak at 35-45 kts, but combined with the instability could be enough to help ignite additional showers and thunderstorms late this afternoon through this evening across extreme northern Missouri in the vicinity of that lingering front. Main threats with any stronger storms would be large hail and damaging winds. This activity may linger into the overnight hours tonight, but should clear out by Saturday morning. Generally dry conditions are expected for Saturday. With skies becoming mostly sunny through the day, plenty of daytime heating will take place to help push temperatures to the warmest so far this week. As 850mb temperatures reach into the 19-23C degree range, afternoon temperatures may soar into the upper 80s to around 90 degrees. An upper level trough over the northern Rockies Saturday afternoon will track eastward into the Northern Plains Saturday night into Sunday. This approaching trough will force the stationary boundary to shift southward across the forecast area, resulting in more widespread precipitation. Models continue to struggle in pinning down the timing of this frontal passage, but the current trend leans toward showers and thunderstorms moving into extreme northern Missouri during the morning hours on Sunday and spreading southward across the area through the afternoon and evening hours. Despite the frontal passage during the afternoon, temperatures should still be mild in the lower/middle 80s. ACH Medium Range (Monday through Thursday)... Cold front will be exiting the forecast area to the southeast early Monday with drying conditions behind it as a large surface high builds in from the west. A large upper trough diving into the Mississippi Valley and Great Lakes Monday night and Tuesday will signal the beginning of a pattern shift with upper ridging building into the Rockies and mean troughing across the eastern U.S. through the end of the period. This will spell mainly dry conditions through mid week while weak northerly upper flow keeps temps near average. Kept slight chance pops across the northern forecast area for Tuesday as the upper trough skirts the area to the northeast. Hawblitzel && .AVIATION... For the 12Z TAFs...multiple clusters of thunderstorms over northern Missouri will gradually push east of the region through mid morning as a weak upper impulse pushes into the MS valley. Back edge of current activity is expected to clear the KC terminals within the hour. After convection moves out, VFR is expected through the period with cumulus field developing in the afternoon. Convective complex is expected to develop over NE/IA overnight but should remain north of the TAF sites. Hawblitzel && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, May 4, 5:16 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 AM CDT FRI MAY 4 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 516 AM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL LINGER ACROSS NORTHERN AND NORTHEASTERN MISSOURI THROUGH ABOUT MID-MORNING. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS EXTREME NORTHERN MISSOURI THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. UNSEASONABLY WARM AND HUMID AIR WILL OVERTAKE THE REGION TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE TO UPPER 80S AND HEAT INDEX VALUES OF 90 TO 94 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSEASONABLY WARM CONDITIONS WILL CONTINUE INTO SATURDAY WITH TEMPERATURES PEAKING IN THE UPPER 80S TO AROUND 90 DEGREES. HEAT INDEX VALUES OF 93 TO 97 DEGREES WILL BE POSSIBLE. AN EXTREMELY UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE ENTIRE OUTLOOK REGION SUNDAY AFTERNOON AND EVENING. THIS MAY ALLOW FOR SEVERE THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EXTREME NORTHERN MISSOURI TONIGHT. ACH
In the hours before
Special weather statement, May 4, 2:31 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 AM CDT FRI MAY 4 2012
MOZ002-040815-
NODAWAY MO-
231 AM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NODAWAY COUNTY UNTIL 315 AM
CDT...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARYVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARYVILLE...RAVENWOOD AND PICKERING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4048 9463 4030 9462 4024 9494 4039 9507
4058 9473 4058 9468
TIME...MOT...LOC 0731Z 236DEG 15KT 4036 9490
MJMSpecial weather statement, May 4, 3:20 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 AM CDT FRI MAY 4 2012
MOZ002>004-040900-
GENTRY MO-NODAWAY MO-WORTH MO-
320 AM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WORTH...CENTRAL
NODAWAY AND NORTHWESTERN GENTRY COUNTIES UNTIL 400 AM CDT...
AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MARYVILLE TO RAVENWOOD...AND MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PICKERING AND PARNELL.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 5 AM CDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4049 9457 4031 9445 4031 9468 4031 9492
4051 9500
TIME...MOT...LOC 0820Z 257DEG 7KT 4043 9490 4037 9468
HAWBLITZELSpecial weather statement, May 4, 3:50 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 AM CDT FRI MAY 4 2012 MOZ003>005-040930- GENTRY MO-HARRISON MO-WORTH MO- 350 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...CENTRAL HARRISON AND NORTHEASTERN GENTRY COUNTIES UNTIL 430 AM CDT... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF NEW HAMPTON...OR 8 MILES NORTHWEST OF BETHANY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RIDGEWAY AND EAGLEVILLE. THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 93 AND 107. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 5 AM CDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4049 9395 4027 9389 4028 9427 4042 9432 TIME...MOT...LOC 0850Z 257DEG 7KT 4034 9413 HAWBLITZEL
Special weather statement, May 4, 5:58 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT FRI MAY 4 2012
KSZ103>105-MOZ028-041145-
JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
558 AM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WYANDOTTE AND SOUTHEASTERN LEAVENWORTH COUNTIES
IN NORTHEAST KANSAS...AND SOUTHERN PLATTE COUNTY IN WEST CENTRAL
MISSOURI UNTIL 645 AM CDT...
AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BONNER SPRINGS...SHAWNEE...EDWARDSVILLE...LAKE QUIVIRA...MERRIAM...
WESTWOOD...KANSAS CITY KANSAS...HOLLIDAY...PIPER...MAYWOOD...
MUNCIE...WOLCOTT...POMEROY...BEVERLY HILLS AND ROELAND PARK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN KANSAS BETWEEN MILE MARKERS 229 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 8.
I-435 LOOP FROM MILE MARKERS 5 TO 21.
LAT...LON 3923 9471 3909 9461 3904 9461 3892 9501
3906 9509
TIME...MOT...LOC 1058Z 240DEG 33KT 3901 9493
HAWBLITZELSpecial weather statement, May 4, 6:25 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 AM CDT FRI MAY 4 2012 MOZ038-044-041200- JOHNSON MO-LAFAYETTE MO- 625 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE AND EXTREME NORTHEASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 700 AM CDT... AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ODESSA...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CONCORDIA...MAYVIEW AND AULLVILLE. THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 31 AND 61. LAT...LON 3910 9352 3891 9351 3891 9406 3902 9409 TIME...MOT...LOC 1125Z 260DEG 19KT 3894 9383 HAWBLITZEL
Local storm report, May 4, 6:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 1 W COFFEY 40.11N 94.03W
05/04/2012 DAVIESS MO LAW ENFORCEMENT
HIGHWAY B CLOSED DUE TO RUSHING WATER
0340 AM FLASH FLOOD MARYVILLE 40.34N 94.87W
05/04/2012 NODAWAY MO 911 CALL CENTER
SEVERAL CREEKS OUT OF THEIR BANKS. NUMEROUS ROADS
IMPASSIBLE DUE TO HIGH WATER.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:08 AM CDT | Special Weather Statement | EAX | Andrew | 37 min |
| May 4, 12:12 AM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| May 4, 12:18 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 42 min |
| May 4, 12:29 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway | 46 min |
| May 4, 12:42 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 1 more | 6 hr |
| May 4, 1:28 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| May 4, 1:31 AM CDT | Special Weather Statement | EAX | Grundy, Sullivan | 44 min |
| May 4, 2:31 AM CDT | Special Weather Statement | EAX | Nodaway | 44 min |
| May 4, 3:12 AM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 6 hr |
| May 4, 3:20 AM CDT | Special Weather Statement | EAX | Nodaway | 40 min |
| May 4, 3:50 AM CDT | Special Weather Statement | EAX | Harrison | 40 min |
| May 4, 3:55 AM CDT | Severe Thunderstorm Warning | EAX | Harrison | 14 min |
| May 4, 4:08 AM CDT | Areal Flood Advisory | EAX | Harrison | 6 hr |
| May 4, 5:07 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 26 hr |
| May 4, 6:25 AM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 4, 7:28 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 22 hr |
| May 4, 10:06 AM CDT | River Flood Warning | EAX | Linn, Livingston | 31 hr |
| May 4, 10:06 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 52 hr |
| May 4, 3:01 PM CDT | River Flood Warning | EAX | Buchanan | 26 hr |
| May 4, 3:01 PM CDT | River Flood Warning | EAX | Platte | 37 hr |
Nearby
River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.